Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 29, 2021DeKalb County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 29, 2021, 5:44 PM CDT for DeKalb County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 5:44 PM CDT (22:44 UTC)
Expired
Jun 29, 2021, 6:15 PM CDT
In force
31 min
Issued by
NWS Nashville, TN

County DeKalb County, TN

The radar

The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS84 KOHX 292244
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Tue Jun 29 2021
 
TNZ064-065-078-292315-
De Kalb TN-Warren TN-White TN-
544 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB...NORTH CENTRAL
WARREN AND WEST CENTRAL WHITE COUNTIES UNTIL 615 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Smithville, moving northwest at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Smithville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3585 8559 3578 8575 3597 8594 3608 8571
TIME...MOT...LOC 2244Z 144DEG 15KT 3587 8571 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:00 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 29, 2:00 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
200 PM CDT Tue Jun 29 2021

.DISCUSSION...

It's another soupy day for most across Middle TN, however, some have
found relief in the way of the remnants of Danny this afternoon. In
fact, the northern edge of Danny has tapped into some pretty
unstable air, allowing for a few storms to produce hail close to
severe limits. Rainfall totals have been healthy, too, with some
getting a quick inch and a half or better. These storms should
continue to translate to the west and northwest over the next
several hours and with plenty of instability along and north of
I-40 to tap into, a few strong to severe storms will be possible
for the next few hours. Quarter sized hail and gusty winds will be
the main concerns. Scattered showers are possible through early
evening even behind these heavier storms, but once we lose the
heating of the day, the spigot should turn off for the night.
While coverage should be a little less than we've seen so far
today, Wednesday should bring diurnal chances of showers and
thunderstorms once again. The good news, tomorrow should be the
last of the 90+ degree days for the rest of the week. The bad
news, that'll be because of additional storms expected in here
Thursday and Thursday night.

Models continue to show an unseasonable cold front is expected to
push through the region late Thursday night/Friday morning. Ahead of
said front, widespread showers and thunderstorms are expected.
Rainfall totals will be up there, with anywhere from 1 to 3 inches
expected with the front. Some totals could be slightly higher than
that because of elevated PWs (2+ inches) as the front moves through,
bringing efficient rainfall to the mid-state. I don't expect any
widespread issues, but I wouldn't be surprised to hear of some
localized flooding issues by Friday morning. Beyond the rain,
forecast soundings still look pretty tame. Bulk shear values are
slightly higher than yesterday (25-30 kts) but on the whole, there
doesn't seem to be the organizational aspects needed for a severe
threat. That said, Thursday could provide a strong storm or two. It
is summer and any heat added to the lifting forces of a front means
there's at least a chance.

After frontal passage on Friday, those who dislike summer are going
to be thrilled. Much drier air and temperatures several degrees
below normal are expected for your Independence Day weekend. We'll
start to warm back towards 90 Monday and Tuesday, so if you like it
cooler, get out and take advantage this weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

Mostly VFR conditions with occasional MVFR expected with passing
storms this afternoon. With only isolated showers and a few storms
around the Plateau, CSV may be able to get by without any direct
impacts. BNA, MQY, and CKV are likely to see some passing storms
with brief heavy rainfall and gusty winds between now and 01z.
Conditions will become calm overnight with scattered to broken mid
clouds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  89  73  86  70 /  40  60  30  80  80
Clarksville    71  87  71  83  66 /  30  60  40  80  80
Crossville     66  83  67  80  66 /  30  60  30  80  90
Columbia       69  88  70  87  70 /  30  50  30  80  80
Lawrenceburg   69  87  70  87  70 /  30  50  30  80  90
Waverly        70  86  71  84  67 /  40  60  30  80  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........11
Hazardous weather outlook, Jun 29, 1:57 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
157 PM CDT Tue Jun 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301900-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
157 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will continue through the afternoon, with
some storms being strong and able to produce some gusty winds, hail
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional showers and thunderstorms will move in Wednesday through
Friday, with some strong storms possible during the afternoon
Wednesday and again Thursday afternoon and evening. Gusty winds and
heavy rain will be the main threats. Any area that sees multiple
rounds of heavy rain today through Friday could see some minor
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Jun 29, 3:25 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
325 PM CDT Tue Jun 29 2021

TNZ006-025-026-292115-
Dickson TN-Cheatham TN-Montgomery TN-
325 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY AND NORTHERN CHEATHAM COUNTIES UNTIL 415 PM
CDT...

At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving west at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Ashland City, Clarksville, Pleasant View and Cheatham Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3636 8697 3622 8705 3624 8739 3653 8732
TIME...MOT...LOC 2025Z 110DEG 16KT 3633 8709

Schaper
Local storm report, Jun 29, 3:33 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     E BURNS                 36.05N  87.31W
06/29/2021                   DICKSON            TN   SOCIAL MEDIA

            A COUPLE TREES DOWN IN THE DICKSON AND BURNS AREA

&&

EVENT NUMBER OHX2100554

MR3
Special weather statement, Jun 29, 4:07 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
407 PM CDT Tue Jun 29 2021

TNZ008-292200-
Sumner TN-
407 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
500 PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Westmoreland, or 9 miles northeast of Gallatin,
moving northwest at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Portland, Mitchellville, Oak Grove and Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3653 8627 3641 8632 3651 8663 3664 8654
      3665 8651 3665 8647
TIME...MOT...LOC 2107Z 115DEG 15KT 3650 8637

Schaper
Special weather statement, Jun 29, 4:30 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
430 PM CDT Tue Jun 29 2021

TNZ066-292215-
Cumberland TN-
430 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUMBERLAND COUNTY
UNTIL 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockwood, moving northwest at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi and Cumberland
Mountain State Park.

This includes Interstate 40 between mile markers 320 and 339.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
      3578 8488 3577 8491 3576 8492 3577 8493
      3576 8498 3594 8512 3607 8480 3605 8479
      3600 8472 3591 8468
TIME...MOT...LOC 2129Z 135DEG 16KT 3582 8468

Schaper
Special weather statement, Jun 29, 5:37 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
537 PM CDT Tue Jun 29 2021

TNZ032-064-065-292315-
Putnam TN-De Kalb TN-White TN-
537 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB...
NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 615 PM
CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Sparta, Burgess Falls State Park, Hamptons Crossroads and
Bakers Crossroads.

This includes Interstate 40 between mile markers 285 and 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3597 8539 3588 8553 3606 8577 3616 8549
TIME...MOT...LOC 2236Z 144DEG 15KT 3596 8552

Schaper
Special weather statement, Jun 29, 5:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Tue Jun 29 2021

TNZ064-065-078-292315-
De Kalb TN-Warren TN-White TN-
544 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB...NORTH CENTRAL
WARREN AND WEST CENTRAL WHITE COUNTIES UNTIL 615 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Smithville, moving northwest at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Smithville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3585 8559 3578 8575 3597 8594 3608 8571
TIME...MOT...LOC 2244Z 144DEG 15KT 3587 8571

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:36 PM CDTSpecial Weather StatementOHXCumberland39 min
Jun 29, 10:56 AM CDTSpecial Weather StatementOHXMarshall34 min
Jun 29, 12:13 PM CDTSpecial Weather StatementOHXBedford32 min
Jun 29, 12:22 PM CDTSpecial Weather StatementOHXWayne38 min
Jun 29, 12:47 PM CDTSevere Thunderstorm WarningOHXWayne13 min
Jun 29, 12:56 PM CDTSpecial Weather StatementOHXLewis34 min
Jun 29, 1:09 PM CDTSpecial Weather StatementOHXWayne36 min
Jun 29, 1:12 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis33 min
Jun 29, 1:33 PM CDTSpecial Weather StatementOHXPerry42 min
Jun 29, 2:11 PM CDTSpecial Weather StatementOHXPerry34 min
Jun 29, 2:28 PM CDTSpecial Weather StatementOHXDickson32 min
Jun 29, 2:53 PM CDTSpecial Weather StatementOHXWilson37 min
Jun 29, 2:58 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson34 min
Jun 29, 3:21 PM CDTSpecial Weather StatementOHXHouston, Stewart39 min
Jun 29, 3:25 PM CDTSpecial Weather StatementOHXCheatham50 min
Jun 29, 4:07 PM CDTSpecial Weather StatementOHXSumner53 min
Jun 29, 4:30 PM CDTSpecial Weather StatementOHXCumberland45 min
Jun 29, 5:37 PM CDTSpecial Weather StatementOHXPutnam38 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.